Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 272, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 3, 2000, 10:28 PM CDT for DeKalb County, Warren County, Tennessee. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 3, 2000, 10:28 PM CDT (03:28 UTC)
- Expired
- Aug 3, 2000, 11:00 PM CDT
- In force
- 32 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties DeKalb County, TN, Warren County, TN
The radar
The Nashville radar (KOHX), 82 km from the middle of the area, began a volume at 03:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.5 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2160 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1242 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 040329 SVRBNA TNC041-177-040400- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1028 PM CDT THU AUG 3 2000 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN DE KALB COUNTY IN TENNESSEE NORTHERN WARREN COUNTY IN TENNESSEE * UNTIL 1100 PM CDT * AT 1019 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES SOUTHWEST OF SMITHVILLE...MOVING EAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES SOUTH OF SMITHVILLE AT 1040 PM CDT DAMAGING WINDS AND HAIL WITH TORRENTIAL RAINFALL ARE EXPECTED WITH THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 8:40 PM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, Aug 3, 8:40 PM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 840 PM CDT THU AUG 3 2000 STRONG TSTMS FIRING UP ALONG NCNTRL AND NOW NW BORDER W/ ISOLATED SEVERE REPORTS FOR HAIL/WIND. ACTIVITY WILL CONTINUE TO SAG S OVERNITE AS FRONT DOES SAME. WILL FINE TUNE ZONES A LITTLE FOR ONGOING STUFF. .BNA...NONE. MAG
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 7:02 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 28 min |
| Aug 3, 8:03 PM CDT | Severe Thunderstorm Warning | OHX | Houston | 27 min |
| Aug 3, 8:09 PM CDT | Severe Thunderstorm Warning | OHX | Dickson | 36 min |
| Aug 3, 8:47 PM CDT | Severe Thunderstorm Warning | OHX | Sumner | 28 min |
| Aug 3, 9:29 PM CDT | Severe Thunderstorm Warning | OHX | Humphreys | 31 min |
| Aug 4, 4:54 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham | 36 min |
| Aug 4, 5:18 AM CDT | Severe Thunderstorm Warning | OHX | Davidson | 42 min |
| Aug 4, 7:26 AM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 49 min |
| Aug 4, 8:53 AM CDT | Severe Thunderstorm Warning | OHX | Lincoln | 37 min |
| Aug 4, 9:22 AM CDT | Severe Thunderstorm Warning | OHX | Franklin | 38 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.